| Catalog Number |
01.26.52MB |
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
07/21/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Status of patient: girdlestone.The patient had alcohol- and drug- problems.On 16 august 2017 the medical affairs performed a clinical evaluation and commented as follows: apparently, this overweight male patient who is suffering from drug and alcohol abuse, had a previous tha revision in (b)(6): the supplied x-ray most probably refers to the pre-revision situation in march and shows a hip dislocation.In that occasion a medacta double mobility cup was implanted but, according to report, got dislocated as well (intra-prosthetic dislocation and articular dislocation, a most rare event in dm tha).We can infer that the general condition of the patient originates very unstable contingencies for the hip, but there is no evidence of this.The uncommon decision to leave him with a girdlestone is, however, index of a very peculiar general situation.There is no reason to suspect that the dislocation of the double mobility cup was due to a defective device.Batch reviews performed on 18 august 2017.Lot 155802: (b)(4) items manufactured and released on 25 january 2016.Expiration date: 2021-01-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Versafitcup double mobility hc liner ø 52/28, code 01.26.2852mhc, lot.156462 (k092265) (b)(4) items manufactured and released on 18 february 2016.Expiration date: 2021-01-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Cocr ball head 12/14 ø 28 size l +3.5, code 01.25.013, lot.153589 (k072857) (b)(4) items manufactured and released on 19 october 2015.Expiration date: 2020-10-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
Event or Problem Description
Revision due to luxation of double mobility hip (luxation of inlay from the cup & the head from the inlay).
Additional Manufacturer Narrative
On 29 september 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the liner in polyethylene showed an external surface entirely full of grooves: this fact is probably due to the leak of the liner from the shell and to the friction with the equatorial macrostructures of the versafitcup shell.Moreover, the metal ball head showed some signs and scratches on the surface, probably due to the friction with the shell, as the presence of a third body is unlikely because the internal surface of the liner had not particular signs.Concerning the separation between the dm liner and the metal ball head, the reasons of the event are not determinable with certainty; a possible impingement with external bodies could have caused a limitation of the movements providing a leverage that brought to the disassembly of the ball head from the liner; an alternative theory is that the friction between the leaked liner and the shell/external body could have caused a deformation of the liner providing the separation of the ball head.This type of discrepancy will be continuously monitored.
Additional Manufacturer Narrative
Additional information received on 02 november 2017 and includes: the liner was not luxated out of the cup, during open reposition the joint.However, the surface of the liner indicates that in the time of dislocation, the liner was also luxated.On the basis of the additional information, the medical affairs director confirmed that the clinical evaluation is still valid and no update is necessary.Instead, the r&d project manager updated the visual inspection as follows: even if the liner was not luxated out of the cup during open reposition the joint, its surface indicates that in the time of dislocation the liner was most probably luxated too.In particular, the surface was entirely full of grooves: this fact is probably due to a possible leakage of the liner from the shell and to the friction with the equatorial macrostructures of the versafitcup shell.Moreover, the metal ball head showed some signs and scratches on the surface, probably due to the friction with the shell, as the presence of a third body is unlikely because the internal surface of the liner had not particular signs.Concerning the separation between the dm liner and the metal ball head, the reasons of the event are not determinable with certainty; a possible impingement with external bodies could have caused a limitation of the movements providing a leverage that brought to the disassembly of the ball head from the liner; an alternative theory is that the friction between the leaked liner and the shell/external body could have caused a deformation of the liner providing the separation of the ball head.This type of discrepancy will be continuously monitored.
Additional Manufacturer Narrative
Additional information received on 29 august 2017 and includes: the head was luxated out of the liner, the liner was luxatet out of the cup.After explantation of head and liner, it was possible to assemble and disassemble head and liner.Now unfortunately it is not anymore possible, maybe do to the washing cycle with about 70°c, the pe deformed back.The cup is not available for investigation since not explanted.It is unknown if any debris (bone, poly, etc.) have been found in the patient.The patient is a strong alcoholic.The surgeon was wondering about the dislocation of the head and the liner.